MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Model Number BMK6F105MBER130
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure in the left vertebral artery using a benchmark 6f 071 delivery catheter (benchmark) and a non-penumbra sheath.During the procedure, the physician advanced the benchmark into the target vessel, then injected contrast into the benchmark to make the first run; however, it was noticed that contrast was leaking at the hub of the benchmark.Therefore, the physician decided to remove it.While removing the benchmark, it broke and stretched outside of the patient.The procedure was completed using a new benchmark and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by the agence nationale de sécurité du médicament et des produits de santé in france (ansm) on 07/07/2020: results: the benchmark was fractured approximately 1.0 cm from the hub.Conclusions: evaluation of the returned benchmark confirmed a fracture near its proximal end underneath the strain relief.If the device is forcefully manipulated at extreme angles during use, damage such as a kink and subsequent fracture may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10172357
Report Number3005168196-2020-00788
Device Sequence Number14184226
Product Code DQY
UDI-Device Identifier00814548014050
UDI-Public00814548014050
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2022
Device Model NumberBMK6F105MBER130
Device Catalogue NumberBMK6F105MBER130
Device Lot NumberF94795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/28/2020
Supplement Date Received by Manufacturer07/24/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Date Report Sent to FDA01/01/2005